Idaho, 2010High Wind in Idaho, August 26, 2010
August 26, 2010 · NWS BOI · 4 events in 4 counties and zones
A strong cold front swept across Southeast Oregon and Southwest Idaho on the 26th bringing sustained high winds over a 3 to 4 hour period.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swept across Southeast Oregon and Southwest Idaho on the 26th bringing sustained high winds over a 3 to 4 hour period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 26, 1:53 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 26, 1:53 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
253 PM MDT THU AUG 26 2010
.SHORT TERM...TONIGHT THROUGH SATURDAY...SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED BOTH IN THE MTNS IN SW IDAHO AND IN EAST CENTRAL
MALHEUR COUNTY. SO FAR VERY LITTLE PRECIPITATION IS REACHING THE
GROUND...AND THIS SHOULD BE THE RULE THIS AFTERNOON. AS THE
EVENING WEARS ON...SOME STORMS IN THE MTNS MAY PRODUCE BRIEF HEAVY
RAIN. AS OF 2 PM MDT...THE FRONT APPEARS TO BE ENTERING OUR
WESTERN EDGE...AND WE EXPECT BOTH KBKE AND KBNO TO SWITCH TO NW
WINDS SOON. THE TIMING HAS SPED UP JUST A TOUCH COMPARED TO
EARLIER THINKING. OUR BEST ESTIMATE AT THIS POINT HAS THE FRONT
ARRIVING AT ONTARIO...KONO AROUND 7 PM MDT...BOISE...KBOI BETWEEN
8 AND 9 PM MDT...MOUNTAIN HOME...KMUO...AROUND 10 PM MDT...AND
TWIN FALLS AND JEROME...KTWF AND KJER...NEAR MIDNIGHT. AS THE
FRONT HITS...EXPECT WINDS BRIEFLY GUSTING TO NEAR 50 MPH. BEFORE
THE FRONT HITS...SHOWERS AND STORMS MAY CONTAIN DOWNBURSTS WITH
EVEN HIGHER WINDS. IT APPEARS THE BEST CHANCE OF THESE DOWNBURSTS
LIES IN THE TREASURE AND WESTERN MAGIC VALLEYS AND TO THE NORTHEAST
OF THERE...INTO THE MTNS OF SW IDAHO.
MUCH COOLER AIR WILL FOLLOW THE COLD FRONT. OVERNIGHT LOWS WILL
GET INTO THE MID 50S IN THE VALLEYS...AND HIGH TEMPERATURES FRI
WILL BE AROUND 25 DEGREES COOLER THAN TODAY. THIS COOL WEATHER
WILL STAY WITH US INTO SATURDAY AS NW WINDS CONTINUE THE FLOW OF
COOLER AIR. WE WILL BE DRY FRIDAY AND FRIDAY NIGHT...WITH SHOWERS
DEVELOPING AS THE MAIN UPPER TROUGH APPROACHES SAT AFTERNOON AND
EVENING. SATURDAY MAX TEMPERATURES ARE TRICKY AT THIS TIME...WITH
ABOUT HALF OF THE GUIDANCE INDICATING HIGHS IN THE MID 60S IN THE
VALLEYS WITH LOTS OF CLOUD COVER...AND THE OTHER HALF INDICATING
MID 70S WITH ONLY A FEW CLOUDS. WE HAVE CHOSEN TO GO IN THE LOWER
70S IN THE LOWER TREASURE VALLEY TO UPPER 70S IN THE WESTERN MAGIC
VALLEY...WITH THE MAJORITY OF THE CLOUD COVER WEST OF MOUNTAIN
HOME.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...SECONDARY LOBE OF THE
DEEP UPPER LEVEL TROUGH WILL MOVE INTO SOUTHEAST OREGON SATURDAY
NIGHT. CHANCES OF PRECIPITATION ARE GREATEST ACROSS ERN OREGON
SATURDAY NIGHT AND SUNDAY MORNING...AS THE TROUGH AXIS SLOWLY
PROGRESSES EASTWARD TOWARD THE OREGON/IDAHO BORDER. BY
SUNDAY...CHANCES OF PRECIPITATION INCREASE ACROSS IDAHO ZONES AND
EVEN COOLER /ALL AREAS/ AS COLD AIR ADVECTION PERSISTS UNDER THE
BASE OF THE TROUGH. FORECAST HIGH TEMPERATURES CURRENTLY IN THE MID
50S TO UPPER 60S SUNDAY AFTERNOON - 13 TO 17 DEG F BELOW AUGUST
NORMALS. TROUGH WILL SLOWLY MOVE NORTHEAST INTO WRN MONTANA EARLY
MONDAY - FOR MOSTLY DRY CONDITIONS MONDAY AND TUESDAY. TEMPERATURES
WILL BEGIN TO TREND UPWARD BEGINNING MONDAY...BUT WILL BE SLOW TO
RECOVER /HIGHS IN THE 60S AND 70S/ DUE TO LINGERING CYCLONIC FLOW
ALOFT.
WEDNESDAY AND THURSDAY...WEDNESDAY LOOKS TO BE DRY EXCEPT FOR A FEW
SHOWERS POSSIBLE IN THE CENTRAL MOUNTAINS EARLY WEDNESDAY MORNING -
TEMPERATURES WITHIN 5 DEGREES OF NORMAL. THURSDAY WILL BE DRY AND
WARMER AS THE UPPER LEVEL HEIGHTS AND MID-LEVEL THICKNESSES INCREASE
UNDER SOUTHERLY FLOW.
&&
.AVIATION...STRONG COLD FRONT APPROACHING FROM THE WEST - NEAR A
KPDT-KRDM LINE AT 21Z. FRONT TO MOVE INTO SE OREGON LATE THIS
AFTERNOON...NEARING KBNO AND KBKE AROUND 23Z. FRONT INTO SW IDAHO
TONIGHT... NEARING KMYL AND KONO AROUND 02Z...KBOI AROUND 03Z AND
KTWF AROUND 06Z. EXPECT STRONG PRE- AND POST-FRONTAL WINDS AND SCT
HIGH-BASED THUNDERSTORMS /ACROSS SW ID/ THROUGH 06Z. GUSTS OVER 40
KTS LIKELY AND GUSTS OVER 55 KTS POSSIBLE DUE TO BOTH CONVECTIVE AND
FRONTAL WINDS. VIS REDUCTIONS IN BLDU ALSO POSSIBLE. ALSO...HIGH
DENSITY ALTITUDES THROUGH SUNSET DUE TO SURFACE TEMPERATURES NEAR OR
ABOVE 100 DEG F.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 3 AM MDT FRIDAY IDZ400-401-403-404-408-
418-419.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 3 AM MDT FRIDAY
IDZ012-014.
HIGH WIND WARNING UNTIL 3 AM MDT FRIDAY IDZ015-029.
OR...RED FLAG WARNING UNTIL 3 AM MDT /2 AM PDT/ FRIDAY ORZ636-637.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO 3 AM MDT FRIDAY
ORZ064.
HIGH WIND WARNING UNTIL 3 AM MDT /2 AM PDT/ FRIDAY ORZ061>063.
&&
WEATHER.GOV/BOISE
SHORT TERM...SP
LONG TERM....MT/BB
AVIATION.....MTHazardous weather outlook, Aug 26, 4:56 AM MST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
556 AM MDT THU AUG 26 2010
IDZ012-014-015-029-ORZ061>064-271200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
556 AM MDT THU AUG 26 2010 /456 AM PDT THU AUG 26 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS
AFTERNOON THROUGH TONIGHT RESULTING IN WIND GUSTS OF UP TO 60
MPH. A HIGH WIND WARNING IS IN EFFECT FROM LATE THIS MORNING
THROUGH TONIGHT FOR ALL OF SOUTHEAST OREGON AND PORTIONS OF
SOUTHWEST IDAHO. SEE THE LATEST URGENT WEATHER
MESSAGE...BOINPWBOI...FOR DETAILS.
AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO DEVELOP
IN THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
IDZ011-013-016-028-030-033-271200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
556 AM MDT THU AUG 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT RESULTING IN
GUSTY WINDS. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER IN ACCORDANCE WITH
ESTABLISHED PROCEDURES.
In the hours before
Special weather statement, Aug 26, 4:26 PM MST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
526 PM MDT THU AUG 26 2010
IDZ013-014-270015-
BOISE ID-ADA ID-ELMORE ID-
526 PM MDT THU AUG 26 2010
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN ADA COUNTY IN SOUTHWEST IDAHO...
WEST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
AND SOUTH CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO...
UNTIL 615 PM MDT.
AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF SWAN FALLS...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THE THUNDERSTORM WILL BE NEAR...
CINDER CONE BUTTE AROUND 525 PM MDT...
BOISE STAGE STOP AROUND 535 PM MDT...
LUCKY PEAK DAM AROUND 545 PM MDT...
DANSKIN PEAK AND ARROWROCK DAM AROUND 600 PM MDT...
PRAIRIE AROUND 610 PM MDT.
LAT...LON 4374 11595 4352 11537 4315 11606 4327 11624
TIME...MOT...LOC 2325Z 223DEG 31KT 4328 11605
GSKARI
High Wind, Southwest Highlands
- When
- August 26, 5:30 PM MST to 9:00 PM MST
- Where
- Southwest Highlands forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.582, -116.170 (the zone’s center; the record gives no point)
Sho Pai recorded a wind gust of 59 MPH.
High Wind, Lower Treasure Valley
- When
- August 26, 5:50 PM MST to 8:30 PM MST
- Where
- Lower Treasure Valley forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.746, -116.564 (the zone’s center; the record gives no point)
Dead Indian Ridge recorded wind gusts of 68 and 71 MPH.
High Wind, Upper Treasure Valley
- When
- August 26, 6:00 PM MST to 10:00 PM MST
- Where
- Upper Treasure Valley forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.129, -115.960 (the zone’s center; the record gives no point)
Twin Buttes recorded a wind gust of 63 MPH.
High Wind, Boise Mountains
- When
- August 26, 6:00 PM MST to 10:00 PM MST
- Where
- Boise Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 43.602, -115.335 (the zone’s center; the record gives no point)
Dear Haven recorded a wind gust of 57 MPH while Canyon Creek reported 55 MPH.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arizona, August 26, 2010$11 million · 75 kt wind · 9 events
- Hail and Damaging Winds in Nevada, August 26 to 27, 2010$305,000 · 61 kt wind · 3 events
- Damaging Winds in Georgia, August 26, 2010$53,000 · 56 kt wind · 3 events
- Hail and Damaging Winds in Virginia, August 26, 2010$2,000 · 1.75 in hail · 8 events
- Wildfire in Washington, August 26 to 31, 2010$1,000 · 5 events
- Hail and Damaging Winds in South Carolina, August 26, 20101 in hail · 5 events
- Hail and Damaging Wind in Georgia, August 26, 2010$1,000 · 50 kt wind · 2 events
- Damaging Winds in Virginia, August 26, 2010$1,000 · 52 kt wind · 2 events
- Hail in South Carolina, August 26, 2010$4,000 · 1.75 in hail · 2 events
- Damaging Winds in Montana, August 26, 201050 kt wind · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 26, 20101 event
- Marine Thunderstorm Wind in Gulf of Mexico, August 26, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258250, 258253, 258251, 258254.